Conference Paper

Bounds on the tail distributions of Markov-modulated stochastic max-plus systems

Inst. Nat. de Recherche en Inf. et Autom., Sophia Antipolis
DOI: 10.1109/CDC.1995.480295 Conference: Decision and Control, 1995., Proceedings of the 34th IEEE Conference on, Volume: 2
Source: IEEE Xplore

ABSTRACT Considers a particular class of linear systems under the max-plus
algebra and derive exponential upper bounds for the tail distribution of
each component of the state vector in the case of Markov modulated input
sequences. The authors' results are then applied to tandem queues with
infinite buffers, Markov modulated arrivals and deterministic service

  • [Show abstract] [Hide abstract]
    ABSTRACT: New performance bounds are obtained in terms of effective bandwidths and burstiness constraints for ATM-based broadband ISDN systems with bursty traffic. The new bounds are tighter than those previously available and are asymptotically achievable, potentially resulting in better performance when used in traffic management. Various performance measures are considered. Application to a routing problem indicates that the bounds can yield satisfactory near optimal routing policies
    Decision and Control, 1997., Proceedings of the 36th IEEE Conference on; 01/1998
  • [Show abstract] [Hide abstract]
    ABSTRACT: This paper considers nonhomogeneous M(t)/M(t)1 queues which can model systems such as communications networks. For such systems, bounds on moment-generating functions and on the tail distribution of the queue process are obtained. These bounds are useful for characterizing the quality of service a system can provide to its users. An approach utilizing the theory of differential equations is adapted. The bounds given in this paper are tighter than those previously available. In fact, the bounds can be made arbitrarily tight given sufficient computational effort
    IEEE Transactions on Automatic Control 06/1998; 43(5-43):700 - 705. DOI:10.1109/9.668840 · 3.17 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: In this paper we develop a framework for computing upper and lower bounds of an exponential form for a large class of single resource systems with Markov additive inputs. Specifically, the bounds are on quantities such as backlog, queue length, and response time. Explicit or computable expressions for our bounds are given in the context of queueing theory and numerical comparisons with other bounds are presented. The paper concludes with two applications to admission control in multimedia systems.
    Journal of the ACM 01/1997; 44:366-394. DOI:10.1145/258128.258129 · 2.94 Impact Factor

Preview (3 Sources)

Available from